Blood Pressure Home > Verelan Overdose
Symptoms of a Verelan overdose can include lightheadedness, confusion, and difficulty breathing. Depending on how recent the overdose was, some treatment options can include pumping the stomach, administering certain medications, or treating the symptoms that occur as a result of the overdose. Seek medical attention immediately if you think you may have overdosed on Verelan.
Verelan Overdose: An OverviewVerelan® (verapamil hydrochloride) is a prescription medication known as a calcium channel blocker. It is used to treat high blood pressure (hypertension). The effects of a Verelan overdose will vary depending on a number of factors, including how much Verelan was taken and whether it was taken with any other medicines, alcohol, or drugs.
If you happen to overdose on Verelan, seek immediate medical attention.
- Low blood pressure (hypotension)
- A slow heart rate (bradycardia)
- An irregular heart rhythm (arrhythmia)
- High blood sugar (hyperglycemia)
- Decreased mental function
- Fluid in the lungs.
This may cause signs or symptoms that include:
- Difficulty breathing
Treatment for a Verelan OverdoseThe treatment for a Verelan overdose will vary. If the Verelan overdose was recent, the healthcare provider may use certain medicines or place a tube into the stomach to "pump the stomach." Treatment may also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options may include:
- Fluids through an intravenous line (IV)
- Medications to increase blood pressure
- Other treatments based on the complications that occur
- Close monitoring of the heart and lungs.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Verelan.